MAUDE Adverse Event Report: STRYKER TRAUMA SA AXSOS; SCREW, FIXATION, BONE

STRYKER TRAUMA SA AXSOS; SCREW, FIXATION, BONE
Model Number 703586
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
While performing a tibial plateau fracture open reduction internal fixation, two drill bits broke inside the patient's tibia.Broken drill bits left inside the patient's bone as it would require significant effort and likely cause more harm to remove then.

Brand Name
AXSOS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA SA
325 corporate drive
mahwah NJ 07430
MDR Report Key9595683
Report Number9595683
Device Sequence Number16818568
Product Code HWC
UDI-Device Identifier04546540694089
UDI-Public(01)04546540694089
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/03/2020
Report Date (Section F) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703586
Device Catalogue Number703586
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/16/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight113
Date Report Sent to FDA01/03/2020